| Catalog Number |
3548214 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female who underwent an unknown breast surgery with a mentor cpx 4 breast tissue expander, 550cc tissue expander saline implant, experienced unknown- sided deflation post procedure.Imaging confirmed the issue.As a result, patient underwent removal on (b)(6) 2023.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on (b)(6) 2024.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.During the visual analysis of the returned sample medium height te 550cc, no apparent damage or visual anomalies were observed.Leak testing was performed, according to the mentor procedure, and it revealed a tear on the posterior view, between the union of the shell and patch.Microscopic examination was performed and the cause of the tear could not be identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.According to the manufacturing investigation, the collected process controls and data records for the deflated tissue expander meet specifications.Therefore, the tear found in the product complaint cannot be conclusively confirmed as a manufacturing defect.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Updated device evaluation completed on february 21, 2024.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.During the visual analysis of the returned sample medium height te 550cc, no apparent damage or visual anomalies were observed.Leak testing was performed, according to the mentor procedure, and it revealed a tear on the posterior view, between the union of the shell and base.Microscopic examination was performed and the cause of the tear could not be identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.According to the manufacturing investigation, the collected process controls and data records for the deflated tissue expander meet specifications.Therefore, the tear found in the product complaint cannot be conclusively confirmed as a manufacturing defect.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).